Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 178, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 19, 2018, 11:01 AM CDT for Boone County, Callaway County, Moniteau County, Missouri. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2018, 11:01 AM CDT (16:01 UTC)
- Expired
- Jul 19, 2018, 11:45 AM CDT
- In force
- 44 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Boone County, MO, Callaway County, MO, Moniteau County, MO
The radar
The St Louis radar (KLSX), 141 km from the middle of the area, began a volume at 16:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 4.0 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1220 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 767 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 5.4
The text
As transmitted.
159
WUUS53 KLSX 191601
SVRLSX
MOC019-027-135-191645-
/O.NEW.KLSX.SV.W.0178.180719T1601Z-180719T1645Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
1101 AM CDT THU JUL 19 2018
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Southern Boone County in central Missouri...
Southwestern Callaway County in central Missouri...
Northeastern Moniteau County in central Missouri...
* Until 1145 AM CDT.
* At 1101 AM CDT, severe thunderstorms were located along a line
extending from near Easley to Jamestown, moving east at 25 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Columbia, Jefferson City, Ashland, Holts Summit, Columbia Regional
Airport, New Bloomfield, Jamestown, Lake Mykee Town, Easley, Lake
Mykee, Hartsburg, Lupus, McBaine, Sandy Hook, Wilton, Carrington
and Guthrie.
This also includes Rock Bridge State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in St Louis.
&&
LAT...LON 3889 9248 3888 9204 3856 9210 3861 9220
3863 9220 3864 9221 3865 9226 3870 9236
3871 9234 3873 9236 3874 9239 3872 9240
3877 9250
TIME...MOT...LOC 1601Z 288DEG 23KT 3886 9243 3879 9246
HAIL...0.75IN
WIND...60MPH
$$
Gosselin2 follow-up statements
687
WWUS53 KLSX 191618
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
1118 AM CDT THU JUL 19 2018
MOC135-191628-
/O.CAN.KLSX.SV.W.0178.000000T0000Z-180719T1645Z/
Moniteau MO-
1118 AM CDT THU JUL 19 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MONITEAU COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3888 9204 3856 9210 3861 9220 3863 9220
3864 9221 3865 9226 3870 9236 3871 9234
3873 9236 3876 9238 3881 9234 3889 9234
TIME...MOT...LOC 1618Z 288DEG 23KT 3883 9231 3876 9234
$$
MOC019-027-191645-
/O.CON.KLSX.SV.W.0178.000000T0000Z-180719T1645Z/
Boone MO-Callaway MO-
1118 AM CDT THU JUL 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT
FOR SOUTHEASTERN BOONE AND SOUTHWESTERN CALLAWAY COUNTIES...
At 1118 AM CDT, severe thunderstorms were located along a line
extending from near Ashland to near Easley, moving east at 25 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Jefferson City, Ashland, Holts Summit, Columbia Regional Airport, New
Bloomfield, Lake Mykee Town, Lake Mykee, Hartsburg, Carrington,
Guthrie and Wilton.
This also includes Rock Bridge State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
St Louis.
&&
LAT...LON 3888 9204 3856 9210 3861 9220 3863 9220
3864 9221 3865 9226 3870 9236 3871 9234
3873 9236 3876 9238 3881 9234 3889 9234
TIME...MOT...LOC 1618Z 288DEG 23KT 3883 9231 3876 9234
HAIL...0.75IN
WIND...60MPH
$$
Gosselin483
WWUS53 KLSX 191644
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
1144 AM CDT THU JUL 19 2018
MOC019-027-191653-
/O.EXP.KLSX.SV.W.0178.000000T0000Z-180719T1645Z/
Boone MO-Callaway MO-
1144 AM CDT THU JUL 19 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BOONE AND
SOUTHWESTERN CALLAWAY COUNTIES WILL EXPIRE AT 1145 AM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
central Missouri.
LAT...LON 3888 9204 3856 9210 3861 9220 3863 9220
3864 9221 3865 9226 3870 9236 3871 9234
3873 9236 3876 9238 3881 9234 3889 9234
TIME...MOT...LOC 1643Z 288DEG 23KT 3878 9211 3871 9214
$$
GosselinWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 10:32 AM CDT, 29 minutes earlier.
Area forecast discussion, Jul 19, 10:32 AM CDT, 29 minutes before
Area Forecast Discussion...Updated National Weather Service Saint Louis MO 1032 AM CDT Thu Jul 19 2018 .UPDATE... Issued at 1032 AM CDT Thu Jul 19 2018 Currently monitoring a line of strong thunderstorms over central Missouri, which has a history of producing very frequent lightning, wind gusts commonly in the 25-35 mph range (locally higher than 40 mph), heavy rain and small hail. The line currently extends from just west of Quincy, IL southwest to Columbia, MO. The line is expected to move southeast along a warm front/CAPE gradient the is draped across central sections of the state. The health/maintenance of the northern half of the line is in question as it encounter lower SBCAPE over St. Louis. However, DCAPE values near 1000 J/kg suggest damaging wind gusts are certainly possibly in anything thunderstorm. The western half of the line may remain strong to severe being that it has a better support. An additional round is possible this afternoon, pending how this first wave behaves. Should we recover this afternoon and destabilized once again, the second round may also present additional threats for strong to severe thunderstorms. Maples && .SHORT TERM... (Through Late Tonight) Issued at 358 AM CDT Thu Jul 19 2018 Convective trends today and tonight remain rather challenging. The ongoing showers across northeast MO/west central IL and other spotty showers extending back into central MO are all elevated. This activity is occurring in association with weak low level WAA and weak moisture convergence attendant with southwesterly 850 mb flow of around 15-20 kts atop the western periphery of the retreating surface high. MUCAPE across the region is rather meager and little if any thunder has been noted thus far. This regime will persist thru daybreak supporting a continued threat of isolated-scattered activity, although the greatest moisture convergence does shift northeast with time. Posing some uncertainty and concern is the cluster of southeast moving storms across southeast Nebraska, and a weak upstream impulse helping drive them. Whether the storms bodily make it into the CWA is in doubt, however the influence of the northwest flow impulse will spread into the western CWA during the later part of the morning and early afternoon at a time when better moisture is returning and destabilization is well underway. Present thinking is this impulse will help initiate scattered storms across parts of central and northeast MO within this time frame and these storms will then move southeastward during the afternoon impacting parts of eastern MO. Other isolated-scattered storms could also form within a weak north-south oriented convergence zone across eastern MO from mid-late afternoon. This would be in the wake of the previous activity and impulse, thus overall coverage should be low. A better threat of storms seems to be setting up for tonight, especially across northeast MO and areas along/east of the MS River. Large scale ascent will be overspreading the area from north to south tonight associated with the upper low/trof moving southeast through the upper MS Valley. This should help initiate scattered storms late this afternoon and evening across southeast IA and northeast MO which then may grow upscale into a multi-mode southeast moving MCS with an attendant severe weather threat. Other scattered storms may initiate in a east-west fashion across the CWA on the leading edge of the large scale ascent associated with the upper system and well ahead of the advancing cold front. As far as severe weather threat, I think the threat is pretty low until late morning when the probability will start ramping up into the afternoon attendant with increasingly unstable conditions tied to diurnal heating and deeper moisture return. Deep layer shear will be rather impressive at 35-45 kts. Provide favorable instability evolves, the greatest severe window will be from mid-late afternoon into the evening from northeast MO across far eastern MO and into IL. Glass .LONG TERM... (Friday through Wednesday) Issued at 358 AM CDT Thu Jul 19 2018 An upper level low and associated surface low will move east- southeastward through southern WI and northern IL on Friday. The surface low will drag a cold front southeastward through our forecast area on Friday with showers and storms along and ahead of this front. There will be a threat for severe storms across southwest IL due to strong instability coupled with strong low-mid level wind shear for late July with a strong mid level wind max moving through the area southwest of the upper level low. Hot and humid conditions can be expected across east central and southeast MO and southwest IL on Friday ahead of the front with heat indices topping out around 100 degrees in southeast MO Friday afternoon. The convection should shift southeast of the forecast area by late Friday night as a surface ridge builds southeastward into MO behind the cold front with slightly cooler and less humid air advecting into the area. The upper level low and associated surface low will move slowly southeastward through the Ohio Valley region on Saturday. Showers and a few storms can be expected Saturday afternoon across west central and southwest IL, east of the Mississippi River on the backside of the vertically stacked low pressure system. Cooler temperatures can be expected for the weekend due to northerly upper level flow and persistent northerly surface winds with surface ridging extending from the northern Plains southward into northwest MO. Cloud cover over the IL counties of our forecast area will also limit daytime solar insolation. There will be a chance of showers and a few storms again Sunday afternoon across southwest IL as the low pressure system drops slowly southward into the Tennessee Valley region. High temperatures by Sunday should be at least slightly below normal. The operational GFS model brings more showers and a few storms across southeast MO and southwest IL Tuesday afternoon as a cold front drops southeastward through our area with broad upper level troughing over the northern Plains and Great Lakes region. The ECMWF model is weaker with the upper level troughing and develops little if any QPF for our area. It also has a slightly warmer solution Tuesday and Wednesday with no well defined cold front and weaker surface ridging over the northern Plains. For now will forecast little change in temperatures with values close to seasonal normals for late July. GKS && .AVIATION... (For the 12z TAFs through 12z Friday Morning) Issued at 647 AM CDT Thu Jul 19 2018 Early this morning a region of scattered showers and a few thunderstorms stretched from near KSUS/KSTL northward through KUIN across northeast MO and west central IL, and may continue to impact these terminals thru 14-15z with brief MVFR flight conditions possible. Otherwise scattered showers and thunderstorms will be possible across central MO starting around 15z and lasting into the afternoon. Due to uncertainty in timing and whether the terminal will actually be impacted I have just mentioned VCTS at KCOU. This threat of showers and thunderstorms will move back into the KUIN terminal this afternoon and thus the VCTS, with greater probability of a terminal impact at KUIN this evening when a cluster or line of storms looks probable. The The threat of showers and thunderstorms will move back into the St. Louis area later this afternoon when scattered showers and storms will be possible lasting into the evening and hence the VCTS mention. Outside of any precipitation, VFR flight conditions should prevail. SPECIFICS FOR KSTL: Showers may impact the terminal thru 14-15z however VFR flight conditions should prevail. Scattered showers and thunderstorms will be possible again beginning later this afternoon and lasting into the evening. Its hard to pin down the timing and extent of the threat of storms at the terminal and hence the long period of VCTS. There are some suggestions there may be a threat around 22-00z and then again 04-06z, however confidence is low. Outside of any showers and storms, VFR flight conditions will prevail. Glass && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jul 19, 4:33 AM CDT, 6 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 433 AM CDT Thu Jul 19 2018 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-200945- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 433 AM CDT Thu Jul 19 2018 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and Tonight Isolated to scattered severe thunderstorms are possible this afternoon and tonight. The greatest risk for severe storms will be across northeast Missouri and west central Illinois. The primary threats are damaging winds and large hail. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Isolated severe thunderstorms are possible across southwest Illinois on Friday. There will be a slight chance for thunderstorms Saturday afternoon and Sunday afternoon across southwest Illinois, and also on Tuesday and Tuesday evening for southeast Missouri and southwest Illinois. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and tonight. Spotters are encouraged to report any severe weather, if observed, to the National Weather Service. GKS
In the hours before
Special weather statement, Jul 19, 10:17 AM CDT, 44 minutes before
Special Weather Statement
National Weather Service St Louis MO
1017 AM CDT THU JUL 19 2018
MOZ041-042-050-191600-
Audrain MO-Boone MO-Callaway MO-
1017 AM CDT THU JUL 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BOONE...WESTERN
AUDRAIN AND NORTHWESTERN CALLAWAY COUNTIES UNTIL 1100 AM CDT...
At 1017 AM CDT, Doppler radar was tracking a strong thunderstorm near
Clark, moving southeast at 25 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Columbia, Mexico, Centralia, Hallsville, Sturgeon, Murry, Harrisburg,
Hatton and Thompson.
This includes Interstate 70 in Missouri between exits 131 and 144.
This also includes Finger Lakes State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3925 9243 3925 9231 3935 9231 3935 9228
3914 9181 3882 9213 3915 9248
TIME...MOT...LOC 1517Z 312DEG 23KT 3923 9236
CarneySpecial weather statement, Jul 19, 10:45 AM CDT, 16 minutes before
Special Weather Statement
National Weather Service St Louis MO
1045 AM CDT THU JUL 19 2018
MOZ041-047-048-050-191630-
Moniteau MO-Cole MO-Boone MO-Callaway MO-
1045 AM CDT THU JUL 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR COLE...SOUTHERN BOONE...
SOUTHWESTERN CALLAWAY AND MONITEAU COUNTIES UNTIL 1130 AM CDT...
At 1045 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Rocheport to near Jamestown to near
Clarksburg. Movement was southeast at 35 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Columbia, Jefferson City, California, Ashland, Tipton, Holts Summit,
Columbia Regional Airport, Wardsville, St. Martins, Russellville,
Jamestown, Lake Mykee Town, Clarksburg, Centertown, Easley, High
Point, McGirk, Hickory Hill, Brazito and Lake Mykee.
This includes Interstate 70 in Missouri between exits 115 and 117.
This also includes Jefferson Landing Historic Site.
LAT...LON 3869 9284 3868 9262 3892 9250 3893 9250
3897 9255 3901 9254 3865 9201 3847 9215
3847 9217 3845 9216 3843 9218 3834 9231
3834 9241 3843 9241 3843 9262 3860 9284
TIME...MOT...LOC 1545Z 317DEG 30KT 3891 9252 3877 9258 3872 9271
GosselinThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 10:17 AM CDT | Special Weather Statement | LSX | Boone | 43 min |
| Jul 19, 10:45 AM CDT | Special Weather Statement | LSX | Cole, Moniteau | 45 min |
| Jul 19, 11:39 AM CDT | Special Weather Statement | LSX | Cole | 51 min |
| Jul 19, 12:23 PM CDT | Special Weather Statement | LSX | Osage | 52 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.